Text Size
Smaller
Bigger

I quit Xanax cold turkey

answered 11:45 PM EST, Wed February 20, 2013
-- filed under:
I have been taking Alprazolam 1MG twice daily as needed for about 6 months. I quit COLD TURKEY. This is my "5th" day. I am jerky, twitchy, nervous, and at times have trouble with what I want to say. I start stuttering. It is my mouth doesn't even want to work. It is very embarassing.

What should I do? Resume taking the medication and taper off? It seems to me that since this is my 5th day, it would be best to NOT go back on the medication that I want to STOP taking.

Any information you can share with me would be appreciated. I want these symtoms to get better NOT WORSE.

Dr. Stuart Shipko Says...

It is probably a good idea to reinstate at least some of  the Xanax and then taper it much more slowly. Right now,  besides being needlessly  uncomfortable, you run the risk of a withdrawal seizure.  One school of thought is that you can also get a protracted withdrawal syndrome from stopping too quickly.  Patients are often in a hurry to stop medications, but this is probably the most common reason that people are unsuccessful in stopping. A proper tapering approach is flexible, and withdrawal discomfort is minimized.

You might want to read my eBook, 'Xanax Withdrawal'  http://xanaxwithdrawalbook.com/  I think that you will find this to be helpful information.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Feb 20, 2013

Join Thousands of Readers

who receive our weekly recovery newsletter.

Addictions: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.